Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 7, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 26, 2014, 6:42 AM EDT for Grand Traverse County, Wexford County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 6:42 AM EDT (10:42 UTC)
- Expired
- Jul 26, 2014, 7:15 AM EDT
- In force
- 33 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Grand Traverse County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 76 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:46 AM EDT | HAIL 0.75 | Kingsley, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WUUS53 KAPX 261042 SVRAPX MIC055-165-261115- /O.NEW.KAPX.SV.W.0007.140726T1042Z-140726T1115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 642 AM EDT SAT JUL 26 2014 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN... NORTHEASTERN WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN... * UNTIL 715 AM EDT * AT 639 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HANNAH...AND MOVING SOUTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... KINGSLEY...FIFE LAKE AND MANTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4469 8569 4459 8533 4438 8534 4457 8577 TIME...MOT...LOC 1042Z 295DEG 35KT 4457 8562 HAIL...1.00IN WIND...<50MPH $$ JZ
3 follow-up statements
738 WWUS53 KAPX 261052 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 652 AM EDT SAT JUL 26 2014 MIC055-165-261115- /O.CON.KAPX.SV.W.0007.000000T0000Z-140726T1115Z/ GRAND TRAVERSE MI-WEXFORD MI- 652 AM EDT SAT JUL 26 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN WEXFORD AND SOUTHEASTERN GRAND TRAVERSE COUNTIES UNTIL 715 AM EDT... AT 649 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINGSLEY...AND MOVING SOUTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... FIFE LAKE AND MANTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4466 8557 4459 8533 4438 8534 4450 8561 TIME...MOT...LOC 1052Z 295DEG 35KT 4453 8550 HAIL...1.00IN WIND...<50MPH $$ JZ
944 WWUS53 KAPX 261104 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 704 AM EDT SAT JUL 26 2014 MIC055-165-261115- /O.CON.KAPX.SV.W.0007.000000T0000Z-140726T1115Z/ GRAND TRAVERSE MI-WEXFORD MI- 704 AM EDT SAT JUL 26 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAR NORTHEASTERN WEXFORD AND SOUTHEASTERN GRAND TRAVERSE COUNTIES UNTIL 715 AM EDT... AT 702 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF MANTON...AND MOVING SOUTHEAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF FAR SOUTHEAST GRAND TRAVERSE AND NORTHEASTERN WEXFORD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4466 8557 4459 8533 4438 8534 4450 8561 TIME...MOT...LOC 1103Z 295DEG 35KT 4448 8536 HAIL...1.00IN WIND...<50MPH $$ LAWRENCE
860 WWUS53 KAPX 261114 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 714 AM EDT SAT JUL 26 2014 MIC055-165-261124- /O.EXP.KAPX.SV.W.0007.000000T0000Z-140726T1115Z/ GRAND TRAVERSE MI-WEXFORD MI- 714 AM EDT SAT JUL 26 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEXFORD AND SOUTHEASTERN GRAND TRAVERSE COUNTIES WILL EXPIRE AT 715 AM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS MOVING OUT OF THE WARNED AREA. LAT...LON 4466 8557 4459 8533 4438 8534 4450 8561 TIME...MOT...LOC 1114Z 295DEG 35KT 4443 8522 $$ LAWRENCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:11 AM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 3:11 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 311 AM EDT SAT JUL 26 2014 .SYNOPSIS... ISSUED AT 309 AM EDT SAT JUL 26 2014 A QUICK MOVING SYSTEM WILL BRING THE THREAT FOR A FEW SHOWERS AND THUNDERSTORMS TODAY. A STRONGER SYSTEM IS EXPECTED TO ARRIVE ON SUNDAY...BRINGING A BETTER POTENTIAL FOR SHOWERS AND THUNDERSTORMS SUNDAY INTO SUNDAY NIGHT. TEMPERATURES WILL DROP TO WELL BELOW NORMAL READINGS FOR MONDAY...WITH ONLY A SLOW MODERATION EXPECTED THROUGH THE REMAINDER OF NEXT WEEK. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 309 AM EDT SAT JUL 26 2014 ...SHOWER AND THUNDERSTORM CHANCES TODAY... HIGH IMPACT WEATHER POTENTIAL: TYPICAL NON-SEVERE THUNDERSTORM CONCERNS TODAY. PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: RATHER ENERGETIC LOOK TO NOAM WATER VAPOR IMAGERY EARLY THIS MORNING. MOST NOTABLE FEATURES OF INTEREST INCLUDE BROAD SUBTROPICAL MID LEVEL RIDGING EXTENDING ACROSS THE CENTRAL AND SOUTHERN STATES...STRONG MID LEVEL LOW ROTATING ACROSS FAR NORTHEAST CANADA...AND MUCH SMALLER IN SCALE BUT TIGHTLY WOUND SHORTWAVE MAKING ITS WAY INTO THE SOUTHERN CANADIAN PRAIRIES. SURFACE FEATURES NOT NEARLY AS PROMINENT AS THEIR MID LEVEL PARENTS...WITH EAST COAST SURFACE HIGH STEADILY YIELDING TO EAST ADVANCING UPPER MISSISSIPPI VALLEY COLD FRONT. MOISTURE ADVECTION BETWEEN THESE TWO LATTER FEATURES QUITE IMPRESSIVE...WITH SURGE OF UPPER 60/LOWER 70 DEGREE DEWPOINTS MAKING A RUN INTO THE FAR WESTERN LAKES. DESPITE MOISTURE...SHOWER AND STORM DEVELOPMENT NOT OVERLY IMPRESSIVE...TIED TO A LACK OF MORE COHERENT DYNAMICS...WITH SOME SHOWERS AND STORMS ATTEMPTING TO PERCOLATE TO OUR NORTHWEST. PATTERN WILL REMAIN A PROGRESSIVE ONE FOR NOW...WITH UPSTREAM COLD FRONT EXPECTED TO MOVE EAST...CROSSING INTO AND THROUGH OUR AREA THIS AFTERNOON...SUBSTANTIALLY LOOSING DEFINITION AS IT DOES SO. MUCH MORE IMPRESSIVE CANADIAN SHORTWAVE EXPECTED TO DIVE INTO THE ARROWHEAD OF MINNESOTA BY SUNDAY MORNING...SETTING THE STAGE FOR A WET SUNDAY AS IT EVENTUALLY CUTS THROUGH THE NORTHERN LAKES. PRIMARY FORECAST CONCERNS/CHALLENGES: MOSTLY CENTERED ON SPATIAL AND TEMPORAL RESOLUTION OF SHOWER AND THUNDERSTORM CHANCES TODAY. DETAILS: GOTTA ADMIT THE OBVIOUS...CONFIDENCE FROM NOW THROUGH EARLY THIS EVENING NOT NEARLY AS HIGH AS DESIRED. CLOUD TRENDS/FRONTAL TIMING/POSSIBLE LAKE AIDED CONVERGENCE/AND VERY MARGINAL DYNAMICS ALL COMING TOGETHER TO MAKE A MESS OF THE FORECAST. THROW IN JUMPY GUIDANCE PROGS...DISPLAYING A FULL ARRAY OF POSSIBILITIES (SOME BRING A DECENT CONVECTIVE COMPLEX THROUGH HERE THIS MORNING/WITH LITTLE AFTER...OTHERS WAIT UNTIL LATER TODAY TO FIRE THINGS OFF...WHILE SOME SHOW ESSENTIALLY NOTHING AT ALL)...AND ONE CAN UNDERSTAND THE FIRST SENTENCE OF THIS PARAGRAPH. DEFINITELY NOT BUYING ANY ONE SPECIFIC PIECE OF GUIDANCE...AND WILL SIMPLY RELY ON PATTERN RECOGNITION AND ANTICIPATED FRONTAL TIMING FOR AN EDUCATED FIRST GUESS. FIRST OFF...GOTTA BELIEVE SOME OF THAT DEVELOPING UPSTREAM SHOWERS WILL HOLD TOGETHER...BRINGING A SHOWER/ISOLATED STORM THREAT THIS MORNING...FOLLOWING A CORRIDOR OF WEAK MID LEVEL SUPPORT FOR TIMING PURPOSES. CLOUDS WILL LINGER...ALTHOUGH CROSS SECTIONS/BUFR SOUNDING SHOW AT LEAST SOME BREAKS DEVELOPING THROUGH THIS AFTERNOON. THIS SETS UP THE POTENTIAL FOR SOME AFTERNOON SHOWER AND STORM DEVELOPMENT AS LOW LEVELS DESTABILIZE. DEFINITELY NOT BUYING THE OVER AGGRESSIVE NAM WHICH GENERATES UPWARDS OF 2K-3K J/KG OF ML CAPE OVER NORTHEAST LOWER THIS AFTERNOON. GFS MUCH MORE REASONABLE...KEEPING VALUES LARGELY UNDER A THOUSAND. BESIDES DECAYING FRONT AND POSSIBLE LAKE INDUCED LOW LEVEL CONVERGENCE HELP...JUST NOT SEEING A BUNCH OF MEANINGFUL DEEP DYNAMICS. FORCED TO KEEP THINGS SIMPLE...USING A LARGELY CLIMATE LOOK TO AFTERNOON POP GRIDS...KEEPING CHANCE MENTION IN FAVORED AREAS...DECREASING POPS AS ONE GOES CLOSER TO LAKE MICHIGAN. IGNORING THE OVER AGGRESSIVE NAM-WRF...JUST NOT SEEING A SEVERE THREAT GIVEN MARGINAL CAPE PROFILES. ANY SHOWERS COME TO A QUICK END EARLY THIS EVENING...COURTESY OF DRY MID LEVELS AND TRANSIENT SHORTWAVE RIDGE AHEAD OF THAT CANADIAN VORT BOMB. MAY NEED TO INTRODUCE SOME SHOWERS RIGHT TOWARDS MORNING ACROSS THE FAR NORTHWEST AS DYNAMICS AND MOISTURE BEGIN TO INCREASE. WILL PERUSE THE FULL RANGE OF 00Z GUIDANCE BEFORE DOING SUCH. && .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 309 AM EDT SAT JUL 26 2014 ...MORE COOL WX ON THE WAY... AN UPPER LOW OVER NORTHERN QUEBEC WILL DRIFT SOUTHWARD INTO THE START OF THE WORK WEEK. A SMALLER BUT SEASONABLY DEEP UPPER LOW IN SOUTH CENTRAL CANADA WILL GRADUALLY GET DRAWN INTO THE FORMER/S CIRCULATION. AS A RESULT...THE LATTER WILL DIG SE AND ACCELERATE... REACHING LOWER MI SUNDAY EVENING. THE ASSOCIATED AND DEEPENING SURFACE LOW WILL MOVE FROM W CENTRAL LOWER MI TO METRO DETROIT SUNDAY AFTERNOON. IF ANYTHING...THIS SYSTEM IS TRENDING A SMIDGE FASTER IN RECENT GUIDANCE. THERE APPEARS TO BE A SOLID CHANCE FOR SHRA/MAYBE TSRA ACTIVITY WITH THIS SYSTEM...SUNDAY INTO SUNDAY EVENING. BEHIND THE SYSTEM...WE DRY OUT BUT COOL OFF. PRECIP AND TEMP TRENDS ARE THE MAIN CONCERN. SUNDAY/SUNDAY NIGHT...WE ARE ON THE NORTH SIDE OF THE TRACK OF BOTH THE SURFACE AND 500MB LOWS ON SUNDAY. THIS SUGGESTS A COUPLE OF DIFFERENT AVENUES FOR PRECIP GENERATION. ONE IS ANY DIURNAL HEATING WE CAN MANAGE...COMBINED WITH COOLING TEMPS ALOFT (500MB READINGS LOWER FROM -12C TO -14C). HOWEVER...THE MORE LIKELY CULPRIT IS GOOD OLE DEEP SYNOPTIC ISENTROPIC ASCENT AND FRONTOGENESIS. WE WILL TRANSITION INTO THE COMMA HEAD/WRAPAROUND PORTION OF THE LOW BEFORE THINGS END SUNDAY NIGHT. THE 850MB THERMAL GRADIENT IS REASONABLY TIGHT FOR THE SEASON TO START OUT SUNDAY...WITH READINGS FROM 12C NEAR WHITEFISH BAY TO 20C NEARING FAR SOUTHERN LOWER MI. THE BEST ISENTROPIC ASCENT IS WELL ALOFT...IN THE 700-500MB LAYER...AS THE SUB-700MB FLOW IS RATHER DISORGANIZED UNTIL THE SYSTEM IS ON TOP OF US. SO THAT PRECIP-GENERATING MECHANISM WILL BE PRESENT...BUT WON/T BE SUPER-EFFICIENT. THIS LEAVES OUR THINKING IN LINE WITH THE GOING FORECAST AND MODEL GUIDANCE...THAT PRECIP IS HIGHLY LIKELY BUT NOT QUITE CERTAIN. WOULDN/T BE DIFFICULT TO HAVE SOME EMBEDDED THUNDER GIVEN THE COOLING ALOFT...BUT LIMITED SURFACE HEATING AND WEAK WIND FIELDS WILL LIMIT ANY SVR POTENTIAL. PRECIP POTENTIAL WILL END FROM NORTH TO SOUTH SUNDAY NIGHT AS THE COLD CONVEYOR BELT PROCEEDS SE. WILL EXIT PRECIP A BIT FASTER THAN EARLIER FORECAST. THE THUNDER THREAT WILL EXIT FASTER THAN PRECIP WILL...BUT AM INCLINED TO ADD EVENING THUNDER IN FAR SOUTHERN SECTIONS GIVEN INSTABILITY PROGS. AM INCLINED TO GO BELOW MOST MODEL TEMP GUIDANCE SUNDAY...WITH HIGHS NEAR 70 TO THE MID 70S. WITH COLD ADVECTION UNDERWAY ALL NIGHT...MINS WILL LOWER BACK INTO THE 50S. MONDAY...MUCH COOLER AIR SWEEPS BACK IN...WITH 850MB TEMPS DROPPING BACK TO THE MID SINGLE DIGITS C. THE COOL/RELATIVELY MOIST AIRMASS WILL SUPPORT CONSIDERABLE DIURNAL CLOUD COVER...BUT AN INVERSION AT 700MB SHOULD CUT OFF ANY CHANCE AT PRECIP. THE 00Z NAM HAS A SHORTWAVE DROPPING IN FROM THE NORTH TOWARD 00Z. ARRIVING AT 00Z...IT SHOULD AROUSE AT LEAST A SMIDGE OF SUSPICION. BUT THE NAM IS THE ONLY MODEL THAT VIGOROUS...AND THE PROGGED COOLING ALOFT IS NOT ENOUGH IN THE NAM SOUNDINGS TO GET PAST THE CAP. SO FEEL REASONABLY CONFIDENT IN A DRY FORECAST. HIGHS WILL BE COOL...MAINLY MID 60S TO NEAR 70F. REST OF THE FORECAST...DECENT MODEL AGREEMENT AS TO HOW THE EXTENDED PLAYS OUT. UPPER LOW OVER EASTERN CANADA...AND TROFFING INTO THE LAKES REGION...WILL BE A PERSISTENT FEATURE THRU THE WORK WEEK. EVEN NEXT WEEKEND...WHEN THE UPPER LOW IS PROGGED TO PULL OUT...A WEAKNESS ALOFT WILL REMAIN OVER THE LAKES. THOUGH TEMPS WILL TEND TO SLOWLY MODERATE (MONDAY LOOKS LIKE THE COOLEST DAY...AND MONDAY NIGHT THE COOLEST NIGHT)...THEY WILL REMAIN BELOW NORMAL THRU THE FORECAST. THERE ARE NO OBVIOUS SYNOPTIC SYSTEMS TO GENERATE PRECIP HERE...OUTSIDE OF A VERY WEAK SHORTWAVE GRAZING LAKE HURON FROM THE NE TUESDAY. THE QUESTION IS WHETHER WE CAN GENERATE ANY DIURNAL CONVECTION. FOR MOST OF THE FORECAST THAT QUESTION IS NO...WITH A CAPPED AIRMASS. HOWEVER...TUE AFTERNOON/EVENING MAY HAVE SOME POTENTIAL...ESPECIALLY AWAY FROM LAKE MI. WILL MAINTAIN A SMALL CHANCE OF PRECIP THEN. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 101 AM EDT SAT JUL 26 2014 VFR CIGS WILL LOWER TO MVFR THIS MORNING AS LOW LEVEL MOISTURE INCREASES ALONG THE NRN EDGE OF AN INVERTED TROUGH POKING INTO MICHIGAN. CHANCES OF RAIN SHOWERS AND POSSIBLY A THUNDERSTORM WILL REMAIN PRESENT BUT SMALL THRU THE FORECAST PERIOD...AND WILL CONTINUE TO HANDLE WITH VCSH FOR NOW. MAINLY LIGHT/VARIABLE WINDS OVERNIGHT WILL BECOME SW AND EVENTUALLY WEST AOB 10 KTS TODAY. && .MARINE... ISSUED AT 309 AM EDT SAT JUL 26 2014 PRESSURE GRADIENT REMAINS WEAK THROUGH MUCH OF THIS WEEKEND...WHICH MAY PROMOTE SOME ATTEMPT AT LAKE BREEZE DEVELOPMENT. WINDS NOT REALLY EXPECTED TO PICK UP UNTIL LATER SUNDAY INTO SUNDAY NIGHT AS A SHORT WAVE TROUGH MOVES THROUGH AND PRESSURE GRADIENT TIGHTENS UP FROM THE NORTH IN ITS WAKE. SMALL CRAFT ADVISORIES MAY END UP BEING NEEDED TO START NEXT WEEK. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SYNOPSIS...MSB SHORT TERM...MSB LONG TERM...JZ AVIATION...MR MARINE...MSB
Hazardous weather outlook, Jul 26, 3:13 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 313 AM EDT SAT JUL 26 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 271200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 313 AM EDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN THIS MORNING...AND AGAIN THIS AFTERNOON...ESPECIALLY ACROSS EASTERN UPPER AND NORTHEAST LOWER MICHIGAN. NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS IN NORTHERN LOWER MICHIGAN SUNDAY...LINGERING INTO EVENING NEAR AND SOUTH OF M-55. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. MSB
In the hours before
Special weather statement, Jul 26, 5:42 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 542 AM EDT SAT JUL 26 2014 MIZ020-025-261015- BENZIE MI-LEELANAU MI- 542 AM EDT SAT JUL 26 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 541 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF GLEN HAVEN TO 14 MILES WEST OF EMPIRE...AND MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... GLEN HAVEN AND EMPIRE AROUND 605 AM EDT. PLATTE TOWNSHIP AND BURDICKVILLE AROUND 610 AM EDT. MAPLE CITY AND HONOR AROUND 615 AM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Special weather statement, Jul 26, 6:23 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 623 AM EDT SAT JUL 26 2014 MIZ026-261100- GRAND TRAVERSE MI- 623 AM EDT SAT JUL 26 2014 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 620 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR LAKE ANN...OR 11 MILES SOUTHEAST OF EMPIRE... MOVING SOUTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... INTERLOCHEN... INTERLOCHEN STATE PARK... GRAWN... SPIDER LAKE... KINGSLEY... JZ
Local storm report, Jul 26, 6:35 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
635 AM EDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HAIL INTERLOCHEN 44.65N 85.75W
07/26/2014 M0.88 INCH GRAND TRAVERSE MI SPOTTER
&&
SWRLocal storm report, Jul 26, 6:36 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
636 AM EDT SAT JUL 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 3 ESE LAKE ANN 44.71N 85.79W
07/26/2014 M0.25 INCH GRAND TRAVERSE MI SPOTTER
&&
SWRThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:49 AM EDT | Special Marine Warning | APX | 26 min | |
| Jul 26, 5:53 AM EDT | Severe Thunderstorm Warning | APX | Benzie, Leelanau | 37 min |
| Jul 26, 9:54 AM EDT | Special Marine Warning | APX | 66 min | |
| Jul 26, 6:23 PM EDT | Special Marine Warning | APX | 97 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.